ArticleClinical psychopharmacology and neuroscience : the official scientific journal of the Korean College of Neuropsychopharmacology2022
Pulmonary Embolism during a Retrial of Low-dose Clozapine.
Article in Clinical psychopharmacology and neuroscience : the official scientific journal of the Korean College of Neuropsychopharmacology, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 4 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Pulmonary emboli (PE) are increasingly recognized as an adverse effect of clozapine. However, little is known about the characteristics or mechanisms of clozapine-associated PE. We present a case of a 34-year-old with treatment-refractory schizophrenia who developed rhabdomyolysis during his first clozapine trial. During re-trial on a lower dose than his initial trial, the patient developed chest pain that he attributed to "pacemakers." The pleuritic description and associated tachycardia prompted medical workup and the patient was ultimately diagnosed with a clozapine-associated PE. The patient's only risk factors for PE were obesity and tobacco use, while his hypercoagulability workup was unrevealing. Clozapine use was continued at a lower dose following these adverse effects given inefficacy of other agents in managing the patient's psychotic symptoms. The patient experienced significant relief of psychotic symptoms with continued clozapine therapy and a course of electroconvulsive therapy. The patient's presentation was unusual in that it occurred during a retrial of clozapine, after the initial trial was stopped when he developed rhabdomyolysis. This case demonstrates the importance of maintaining vigilance for PE in patients on clozapine as well as not dismissing somatic complaints in patients experiencing psychosis. Additionally, given his history rhabdomyolysis, an uncommon adverse effect of clozapine, the development of a second uncommon adverse effect (PE) raises the question of whether these events may be associated.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.